Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Grand Rapids, MI

April 26, 2011Allegan County, Kent County, Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 26, 2011, 5:34 PM EDT for Allegan County, Kent County, Ottawa County, Michigan. It was in force for 41 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 5:34 PM EDT (21:34 UTC)
Expired
Apr 26, 2011, 6:15 PM EDT
In force
41 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegan County, MI, Kent County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 4 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:44 PM EDTTORNADO 01 N Burnips, MINWS SURVEY FOUND THE TORNADO PATH WAS APPROXIMATELY 3.25 MILES IN LENGTH...50 YARDS WIDE...AND WAS ON THE GROUND FOR AROUND 7 MINUTES. TORNADO WAS AN EF-0 WITH WINDS UP TO 90 MPH. THE END POINT OF THE TORNADO PATH WAS 42.76N/85.78W.
Apr 26, 5:45 PM EDTFUNNEL CLOUD2 Wnw Dutton, MIBRIEF FUNNEL CLOUD 3 TO 5 MILES SOUTH OF THE M-6 AND KALAMAZOO AVENUE INTERSECTION.
Apr 26, 5:45 PM EDTTORNADO1 N Burnips, MINWS SURVEY FOUND THE TORNADO PATH WAS APPROXIMATELY 3 MILES IN LENGTH AND WAS ON THE GROUND FOR AROUND 5 MINUTES. EF RATING HAS YET TO BE DETERMINED. THE END POINT OF THE TORNADO PATH WAS 42.77N/85.79W.
Apr 26, 5:48 PM EDTHAIL 0.88Jamestown, MIWINDS ESTIMATED AT 35 MPH.
Apr 26, 5:56 PM EDTHAIL 1.25Kentwood, MIHAIL AT THE INTERSECTION OF KALAMAZOO AVENUE AND M-6.
Apr 26, 6:05 PM EDTHAIL 23 N Byron Center, MI
Apr 26, 6:07 PM EDTHAIL 11 Ssw East Grand Rapids, MIDELAYED REPORT.
Apr 26, 6:07 PM EDTHAIL 1East Grand Rapids, MI
Apr 26, 6:08 PM EDTHAIL 11 E Cutlerville, MIDELAYED REPORT.
Apr 26, 6:25 PM EDTTSTM WND DMG5 Nw Wayland, MIBARN ROOF RIPPED OFF. REPORTED BY WZZM TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:02 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 687 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
687 m²/s²
0-3 km storm-relative helicity
744 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS53 KGRR 262134
SVRGRR
MIC005-081-139-262215-
/O.NEW.KGRR.SV.W.0009.110426T2134Z-110426T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
534 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHEASTERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 615 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHEAST OF HOLLAND..AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...       LOWELL...             DRENTHE...
  JAMESTOWN...          GRATTAN TWP...        FALLASSBURG...
  CUTLERVILLE...        ALASKA...             ALTO...
  GRANDVILLE...         DUTTON...             KENTWOOD...
  EAST GRAND RAPIDS...  WYOMING...            ADA...
  CASCADE...            CALEDONIA...          BYRON CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4316 8531 4287 8531 4260 8596 4275 8609
TIME...MOT...LOC 2134Z 237DEG 37KT 4273 8591
WIND...HAIL 60MPH 1.00IN

$$

MEADE
1 follow-up statement
919 
WWUS53 KGRR 262156
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 PM EDT TUE APR 26 2011

MIC005-139-262206-
/O.CAN.KGRR.SV.W.0009.000000T0000Z-110426T2215Z/
OTTAWA MI-ALLEGAN MI-
556 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEGAN AND
SOUTHEASTERN OTTAWA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT
OF THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4292 8578 4316 8531 4287 8531 4277 8556
      4277 8557 4277 8578 4290 8578
TIME...MOT...LOC 2156Z 237DEG 37KT 4285 8565

$$

MIC081-262215-
/O.CON.KGRR.SV.W.0009.000000T0000Z-110426T2215Z/
KENT MI-
556 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KENT
COUNTY UNTIL 615 PM EDT...

AT 554 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTH OF GRAND RAPIDS...MOVING NORTHEAST AT 45 MPH.

SPOTTERS HAVE REPORTED 1 INCH HAIL FROM THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...       LOWELL...             GRATTAN TWP...
  FALLASSBURG...        CUTLERVILLE...        ALASKA...
  ALTO...               GRANDVILLE...         DUTTON...
  KENTWOOD...           EAST GRAND RAPIDS...  WYOMING...
  ADA...                CASCADE...            CALEDONIA...
  BYRON CENTER...       CANNONSBURG...        PARNELL...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4292 8578 4316 8531 4287 8531 4277 8556
      4277 8557 4277 8578 4290 8578
TIME...MOT...LOC 2156Z 237DEG 37KT 4285 8565
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:00 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 26, 4:00 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT TUE APR 26 2011

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(400 PM EDT TUE APR 26 2011)
AN ACTIVE PATTERN WILL CONTINUE. THE THREAT FOR SEVERE WEATHER THIS
EVENING WILL GIVE WAY TO A PROLONGED PERIOD OF RAIN WEDNESDAY
MORNING THOUGH THURSDAY. RIVER FLOODING WILL BECOME MORE OF A
CONCERN BY THE END OF THE WORK WEEK. TEMPERATURES WILL BE MILD
WEDNESDAY WITH HIGHS MAINLY IN THE 60S...BUT THEN IT WILL
COOL OFF BY THURSDAY WITH HIGHS ONLY FROM 45 TO 50. THE EARLY PART
OF THIS COMING WEEKEND LOOKS DRY WITH INCREASING RAIN CHANCES
BEGINNING SUNDAY.

&&

.SHORT TERM...(400 PM EDT TUE APR 26 2011)

MAIN CONCERNS ARE SEVERE CONVECTIVE THREAT THROUGH THIS EVENING...
FOLLOWED BY HEAVY RAIN AND AREAL FLOODING POTENTIAL THROUGH
THURSDAY. WE WILL ISSUE A FLOOD WATCH FOR OUR ENTIRE CWA FROM
WEDNESDAY MORNING UNTIL THURSDAY EVENING. A TORNADO WATCH IS IN
EFFECT UNTIL 10 PM EDT SOUTHEAST OF A HOLLAND TO CLARE LINE.

(TONIGHT)
BETTER MID-LEVEL LAPSE RATES /H7-H5 OF GREATER THAN 7C/ ARE
SPREADING NE FROM IL/IN INTO SW LOWER MI. PERSISTENT CLOUD COVER HAS
LIMITED INSOLATION...RESULTING IN MLCAPES APPROACHING 500 J/KG PER
THE 19Z SPC ANALYSIS...BUT AREAS OF CLEARING ARE QUICKLY APPROACHING
FROM IN/IL. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM EDT SOUTHEAST
OF A HOLLAND TO CLARE LINE...AND STORMS ARE CURRENTLY MOVING
NORTHEAST ACROSS LAKE MICHIGAN INTO OUR SW CWFA. LARGE HAIL...
DAMAGING WIND...AND AN ISOLATED TORNADO ARE ALL POSSIBLE.

(WEDNESDAY AND WEDNESDAY NIGHT)
A FLOOD WATCH WILL BE ISSUED FROM WEDNESDAY UNTIL THURSDAY EVENING.
HEAVY RAIN WILL BE THE PRIMARY THREAT AS A SUCCESSION OF SURFACE
PRESSURE WAVES MIGRATE NORTHEAST ACROSS LOWER MI ALONG A STATIONARY
FRONT. THE FIRST PERIOD OF ENHANCED RAIN IS EXPECTED WEDNESDAY
MORNING WHEN A LOW LEVEL JET WILL ENHANCE LOW LEVEL MOIST FLUX
CONVERGENCE. SUBSEQUENT WAVES OF PRECIPITATION WILL OCCUR WITH THE
PRESSURE WAVES...BUT EXACT TIMING DETAILS ARE UNCERTAIN AT THIS
TIME. REGARDING QPF...THE GFS AND ECMWF HAVE HAD RUN-TO-RUN
CONSISTENCY AND EACH AGREE WITH THE OVERALL EVOLUTION OF THE
SYNOPTIC PATTERN. THREE INCHES OF TOTAL RAINFALL IS NOT OUT OF THE
QUESTION FOR PARTS OF OUR CWFA...ESPECIALLY SE...BY THURSDAY EVENING.

&&

.LONG TERM...(400 PM EDT TUE APR 26 2011)
(THURSDAY THROUGH TUESDAY)
MAIN CHALLENGE IN THE LONG TERM IS DETERMINING THE CHC OF RAIN
THROUGH THE PERIOD AS THE UNSETTLED AND WET WEATHER PATTERN
CONTINUES TO AFFECT THE AREA.

WE WILL SEE THE LAST EFFECTS FROM THE CURRENT UPPER LOW TO OUR WEST
DURING THE DAY ON THU. THIS LOW IS EXPECTED TO ROTATE THROUGH THE
AREA DURING THE DAY ON THU AROUND THE NEW UPPER LOW EXPECTED TO
DEVELOP LATE WED. THE DEEPER MOISTURE WILL LIKELY HAVE MOVED EAST OF
THE AREA BY THU. THIS SYSTEM IS QUITE A POTENT UPPER SYSTEM AND WILL
TAKE ADVANTAGE OF ANY RESIDUAL MOISTURE LEFT IN THE AREA. WE WILL
MAINTAIN THE LIKELY CHCS FOR THU WITH THIS IN MIND. ANY RAINFALL ON
THU WILL ONLY EXACERBATE ANY ONGOING FLOODING THAT MAY BE OCCURRING
AT THAT TIME.

THE BEST WEATHER OF THE LONG TERM LOOKS LIKE IT SHOULD BE DURING THE
FRI THROUGH SAT MORNING TIME FRAME. THIS OCCURS AS THE UPPER SYSTEM
MOVES OUT OF OUR AREA...AND A STRENGTHENING RIDGE TO OUR WEST BUILDS
IN. MILD AIR ALOFT WILL BE TAPPED AND WE COULD WARM WELL INTO THE
60S WITH A GOOD DEAL OF SUNSHINE. LOWER 70S EVEN LOOK POSSIBLE ON
SAT IF WE CAN GET ENOUGH SUNSHINE BEFORE CLOUDS MOVE IN AHEAD OF THE
NEXT FRONT.

THE NEXT SYSTEM WILL BE MOVING IN DURING THE AFTERNOON AND EVENING
HOURS ON SAT AS THE UPPER SYSTEM MOVING ONSHORE ACROSS THE PACIFIC
NW ON THU TRANSLATES ACROSS THE COUNTRY. A ROUND OF CONVECTION WILL
BE POSSIBLE AHEAD OF THE FRONT LATE SAT AND SAT NIGHT. THE MODELS
ARE STILL DISAGREEING ON HOW FAST TO PUSH THE FRONT THROUGH. WE
CONTINUE TO FAVOR THE SLOWER AND MORE CONSISTENT EURO SOLUTION WITH
THE WRN TROUGH DIGGING AND THE FRONT ALIGNING WITH THE UPPER FLOW.
THIS WILL ALLOW FOR A MORE WET WEEKEND.

EVEN AS THE FRONT MOVES EAST OF THE AREA BY MON...THE STATE WILL
BECOME UNDER THE INFLUENCE OF THE UPPER LOW/COLD POOL THROUGH TUE.
THIS WILL ALLOW FOR COOL CONDITIONS AND INSTABILITY SHOWERS TO
REMAIN POSSIBLE THROUGH TUE.

&&

.AVIATION...(140 PM EDT TUE APR 26 2011)
EXPECT SCT TSRA TO DEVELOP THIS AFTN...ESPECIALLY FOR THE TERMINALS
SE OF KMKG. STORMS SHOULD THERE IS A SLIGHT /LESS THAN 10 PERCENT/
CHANCE OF S-SW TSTM WIND GUSTS GREATER THAN 50KT OR HAIL APPROACHING
1 INCH IN DIAMETER.

THERE IS UNCERTAINTY ABOUT HOW QUICKLY WE WILL SEE LOW CIGS/VSBYS
DEVELOP TNGT. LIFR IS NOT OUT OF THE QUESTION FOR KAZO-KBTL-KJXN
TERMINALS AFT 06Z. THOUGH NOT MENTIONED IN THE TAFS...SHRA IS
EXPECTED AGAIN AFTER 27/12Z.

&&

.MARINE...(400 PM EDT TUE APR 26 2011)
BASED ON LOCAL GLERL MODEL GUIDANCE AND WEBCAMS...WILL CANCEL THE
SMALL CRAFT ADVISORY. NO OTHER ADVISORIES ARE ANTICIPATED AT THIS
TIME.

&&

.HYDROLOGY...(400 PM EDT TUE APR 26 2011)
WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES...AND AS HIGH AS 3
INCHES IN SOME AREAS...ARE EXPECTED THROUGH THURSDAY AFTERNOON. A
FLOOD WATCH HAS THEREFORE HAS BEEN ISSUED FOR THE ENTIRE CWFA.
EXPECT MAINSTEM RIVER ISSUES TO BECOME AN INCREASING CONCERN
BEGINNING WEDNESDAY AND LASTING WELL INTO THE WEEKEND IN RESPONSE TO
THE RAINFALL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH WEDNESDAY MORNING THROUGH THURSDAY EVENING.
LM...NONE.

&&

SYNOPSIS:    TJT
SHORT TERM:  TJT
LONG TERM:   NJJ
AVIATION:    TJT
MARINE:      TJT
HYDROLOGY:   TJT
Hazardous weather outlook, Apr 26, 1:10 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DAY ONE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
110 PM EDT TUE APR 26 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-271100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
110 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED MAINLY BETWEEN 4 PM AND 10 PM THIS
AFTERNOON AND EVENING. SOME STORMS...ESPECIALLY THOSE SOUTHEAST OF A
SOUTH HAVEN TO ALMA LINE...MAY PRODUCE HAIL UP TO AN INCH
IN DIAMETER AND WIND GUSTS TO 60 MPH. FREQUENT LIGHTNING ALSO WILL
BE POSSIBLE. STORM MOTION WILL BE NORTHEAST AT 45 MPH.

ISOLATED FLOODING WILL BE A POSSIBILITY THIS EVENING WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY AS LOW
PRESSURE LIFTS NORTHEAST THROUGH THE GREAT LAKES. HEAVY RAIN WILL BE
THE MAIN THREAT...PARTICULARLY SOUTHEAST OF A SOUTH HAVEN TO GRAND
RAPIDS TO ALMA LINE. RAINFALL TOTALS FROM THROUGH THURSDAY COULD
EXCEED TWO INCHES IN SPOTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING...
PARTICULARLY SOUTHEAST OF A SOUTH HAVEN TO ALMA LINE. RAINFALL AND
FLOODING REPORTS ARE REQUESTED TONIGHT THROUGH THURSDAY.

LMZ844>849-271100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
110 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALLER CRAFT TODAY AS STIFF
EAST WINDS TO 30 KNOTS SHIFT TO THE SOUTH.

THUNDERSTORMS ARE POSSIBLE OUT OVER LAKE MICHIGAN TODAY INTO THIS
EVENING. HEAVY RAIN...CLOUD TO WATER LIGHTNING AND STRONG
THUNDERSTORM WIND GUSTS ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY WITH
CLOUD TO WATER LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

TJT

In the hours before

Local storm report, Apr 26, 2:20 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
220 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     HEAVY RAIN       BANGOR                  42.31N 86.11W
04/26/2011  M1.00 INCH       VAN BUREN          MI   FIRE DEPT/RESCUE

            RAINFALL SINCE MIDNIGHT.

0700 AM     HEAVY RAIN       BLOOMINGDALE            42.38N 85.96W
04/26/2011  M1.09 INCH       VAN BUREN          MI   CO-OP OBSERVER

            24 HR RAINFALL.

0753 AM     HEAVY RAIN       EAST GRAND RAPIDS       42.94N 85.61W
04/26/2011  M0.99 INCH       KENT               MI   CO-OP OBSERVER

            THIS IS RAINFALL SINCE 1AM.

0800 AM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
04/26/2011  M0.82 INCH       KENT               MI   OFFICIAL NWS OBS

            6 HR RAINFALL TOTAL AT NWS GRAND RAPIDS.

0830 AM     HEAVY RAIN       5 NE MOUNT PLEASANT     43.65N 84.70W
04/26/2011  M1.09 INCH       ISABELLA           MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL THROUGH 830AM.

0834 AM     HEAVY RAIN       DORR                    42.73N 85.72W
04/26/2011  M1.03 INCH       ALLEGAN            MI   TRAINED SPOTTER

            RAINFALL OF 0.06 INCH BEFORE MIDNIGHT AND 0.97 INCH AFTER
            MIDNIGHT.

1030 AM     HEAVY RAIN       3 NW WHITE CLOUD        43.60N 85.81W
04/26/2011  M1.50 INCH       NEWAYGO            MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL SINCE MIDNIGHT.

1142 AM     HEAVY RAIN       GRAND RAPIDS            42.96N 85.67W
04/26/2011  M1.34 INCH       KENT               MI   BROADCAST MEDIA

            STORM TOTAL RAINFALL AT WOODTV IN GRAND RAPIDS.

1212 PM     HEAVY RAIN       SPARTA                  43.16N 85.71W
04/26/2011  M1.54 INCH       KENT               MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL.

1212 PM     HEAVY RAIN       4 NNW GRAND RAPIDS      43.02N 85.70W
04/26/2011  M0.94 INCH       KENT               MI   BROADCAST MEDIA

            STORM TOTAL RAINFALL AT WZZMTV IN WALKER.

1230 PM     HEAVY RAIN       GRAND HAVEN             43.06N 86.22W
04/26/2011  M1.65 INCH       OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL IN DOWNTOWN GRAND HAVEN.

0215 PM     HEAVY RAIN       4 NW MONTAGUE           43.46N 86.42W
04/26/2011  M1.07 INCH       MUSKEGON           MI   CO-OP OBSERVER

            RAINFALL SINCE 6PM MONDAY.

&&

HOVING
Local storm report, Apr 26, 3:08 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
308 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       HUDSONVILLE             42.87N 85.87W
04/26/2011  M1.06 INCH       OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL THROUGH 1PM. STANDING WATER IN
            UNDRAINED AREAS.

&&

HOVING
Local storm report, Apr 26, 3:18 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.21W
04/26/2011  M1.10 INCH       MUSKEGON           MI   AMATEUR RADIO

            STORM TOTAL RAINFALL.

&&

HOVING
Special weather statement, Apr 26, 4:16 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 PM EDT TUE APR 26 2011

MIZ056-064-262115-
ALLEGAN-OTTAWA-
416 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORM APPROACHING THE HOLLAND AREA...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST SOUTHWEST OF SAUGATUCK... MOVING
NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HOLLAND AND VICINITY BY 440 PM EDT...
  NEW HOLLAND AND ZEELAND BY 445 PM EDT...
  BORCULO BY 450 PM EDT...
  NORTH BLENDON BY 455 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4309 8623 4285 8579 4256 8624 4264 8624
      4270 8621 4286 8622 4303 8625 4304 8626
TIME...MOT...LOC 2010Z 219DEG 37KT 4259 8644

MEADE
Local storm report, Apr 26, 5:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
522 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HEAVY RAIN       SOUTH HAVEN             42.40N 86.28W
04/26/2011  M1.00 INCH       VAN BUREN          MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 4 PM.

0518 PM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
04/26/2011  M0.96 INCH       KENT               MI   OFFICIAL NWS OBS

            RAINFALL FROM MIDNIGHT THROUGH 5 PM.

0518 PM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.22W
04/26/2011  M1.07 INCH       MUSKEGON           MI   OFFICIAL NWS OBS

            RAINFALL FROM MIDNIGHT THROUGH 5 PM.

0518 PM     HEAVY RAIN       2 S HOLLAND             42.75N 86.11W
04/26/2011  M1.22 INCH       ALLEGAN            MI   AWOS

            RAINFALL FROM MIDNIGHT THROUGH 5 PM.

&&

MKALEMBK
Special weather statement, Apr 26, 5:27 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
527 PM EDT TUE APR 26 2011

MIZ056-057-064-262230-
ALLEGAN-KENT-OTTAWA-
527 PM EDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 26 MILES SOUTHWEST OF GRAND RAPIDS...
MOVING NORTHEAST AT 50 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BURNIPS...            JAMESTOWN...          HUDSONVILLE...
  DORR...               JENISON...            GRANDVILLE...
  BYRON CENTER...       CUTLERVILLE...        DUTTON...
  WYOMING...            KENTWOOD...           EAST GRAND RAPIDS...
  GRAND RAPIDS...       ADA...                CASCADE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4323 8531 4295 8531 4258 8598 4272 8617
TIME...MOT...LOC 2127Z 227DEG 43KT 4271 8597

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:16 AM EDTRiver Flood AdvisoryGRRKent10 days
Apr 26, 11:16 AM EDTRiver Flood AdvisoryGRROsceola37 hr
Apr 26, 3:21 PM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more44 hr
Apr 26, 4:16 PM EDTSpecial Weather StatementGRROttawa59 min
Apr 26, 5:27 PM EDTSpecial Weather StatementGRRKent63 min
Apr 26, 5:28 PM EDTRiver Flood AdvisoryGRRAllegan6 days
Apr 26, 5:44 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm46 min
Apr 26, 5:48 PM EDTAreal Flood AdvisoryGRRAllegan, Kent, Ottawa12 hr
Apr 26, 6:04 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren56 min
Apr 26, 6:14 PM EDTSevere Thunderstorm WarningGRRIonia, Kent, Montcalm46 min
Apr 26, 6:35 PM EDTTornado WarningGRRIonia, Kent, Montcalm25 min
Apr 26, 6:43 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kent47 min
Apr 26, 6:48 PM EDTSevere Thunderstorm WarningGRRGratiot, Montcalm42 min
Apr 26, 6:59 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo46 min
Apr 26, 7:04 PM EDTRiver Flood AdvisoryGRRIsabella15 hr
Apr 26, 7:07 PM EDTTornado WarningGRRGratiot, Montcalm23 min
Apr 26, 7:12 PM EDTSevere Thunderstorm WarningGRRKent31 min
Apr 26, 7:20 PM EDTTornado WarningGRRBarry, Calhoun, Kalamazoo25 min
Apr 26, 7:25 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella50 min
Apr 26, 7:37 PM EDTSevere Thunderstorm WarningGRRIonia, Montcalm38 min
Apr 26, 7:43 PM EDTTornado WarningGRRBarry, Eaton32 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.